Alert archive / Oregon / Gale Warnings in 2014

Gale Warning 11, NWS Medford, OR

March 7, 2014

NWS Medford, OR issued this gale warning at Mar 7, 2014, 2:46 PM PST. It took effect at Mar 8, 2014, 10:00 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2014, 2:46 PM PST (22:46 UTC)
In effect from
Mar 8, 2014, 10:00 AM PST
Expired
Mar 9, 2014, 3:35 AM PDT
In force
17 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WHUS76 KMFR 072246
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
246 PM PST FRI MAR 7 2014

PZZ356-376-081145-
/O.UPG.KMFR.SE.A.0008.140308T1800Z-140309T1200Z/
/O.NEW.KMFR.SW.Y.0027.140308T1800Z-140309T1200Z/
/O.UPG.KMFR.GL.A.0009.140308T2100Z-140309T1200Z/
/O.NEW.KMFR.SI.Y.0032.140308T1800Z-140309T1200Z/
/O.NEW.KMFR.SE.W.0014.140308T1800Z-140309T1200Z/
/O.NEW.KMFR.GL.W.0011.140308T1800Z-140309T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
246 PM PST FRI MAR 7 2014

...GALE WARNING IN EFFECT FROM 10 AM PST SATURDAY TO 5 AM PDT
SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM PST SATURDAY TO
5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM PST
SATURDAY TO 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 AM
PST SATURDAY TO 5 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM PST SATURDAY TO 5 AM PDT
SUNDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 10 AM PST SATURDAY TO
5 AM PDT SUNDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS
HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT
FROM 10 AM PST SATURDAY TO 5 AM PDT SUNDAY. IN ADDITION...A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 AM PST
SATURDAY TO 5 AM PDT SUNDAY. THE HAZARDOUS SEAS WATCH IS NO
LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* SEAS: VERY STEEP AND WIND DRIVEN SEAS WILL DEVELOP LATE
  SATURDAY MORNING THROUGH SATURDAY NIGHT WITH SEAS REACHING 12 TO
  16 FEET. INITIALLY, SEAS OF 10 FEET OR HIGHER WILL IMPACT THE
  WATERS BEYOND 10 NM LATE SATURDAY MORNING. THEN IN THE AFTERNOON
  SEAS WILL INCREASE IN THE INNER WATERS.

* WINDS: SOUTH WINDS WILL RISE TO GALES LATE SATURDAY MORNING INTO
  SATURDAY AFTERNOON. THEN SOUTH WINDS AT 30 TO 40 KT WITH GUSTS
  UP TO 45 KT ARE EXPECTED THROUGH SATURDAY NIGHT. PEAK WINDS ARE
  EXPECTED SATURDAY EVENING INTO SATURDAY NIGHT.

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS WILL IMPACT ALL AREAS
  SATURDAY AND SATURDAY NIGHT WITH THE EXCEPTION OF SMALL CRAFT
  WINDS AND SEAS WITHIN 10 NM FROM SHORE SOUTH OF CAPE SEBASTIAN.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-081145-
/O.UPG.KMFR.SE.A.0008.140308T1800Z-140309T1200Z/
/O.UPG.KMFR.GL.A.0009.140308T2100Z-140309T1200Z/
/O.NEW.KMFR.SE.W.0014.140308T1800Z-140309T1200Z/
/O.NEW.KMFR.GL.W.0011.140308T1800Z-140309T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
246 PM PST FRI MAR 7 2014

...GALE WARNING IN EFFECT FROM 10 AM PST SATURDAY TO 5 AM PDT
SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM PST SATURDAY TO
5 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM PST SATURDAY TO 5 AM PDT
SUNDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 10 AM PST SATURDAY TO
5 AM PDT SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* SEAS: VERY STEEP AND WIND DRIVEN SEAS WILL DEVELOP LATE SATURDAY
  MORNING THROUGH SATURDAY NIGHT WITH SEAS REACHING 14 TO 17 FEET.
  INITIALLY, SEAS OF 10 FEET OR HIGHER WILL IMPACT THE WATERS
  BEYOND 10 NM LATE SATURDAY MORNING. THEN IN THE AFTERNOON SEAS
  WILL INCREASE ACROSS THE INNER WATERS.

* WINDS: SOUTH WINDS WILL RISE TO GALES LATE SATURDAY MORNING INTO
  SATURDAY AFTERNOON. THEN SOUTH WINDS AT 35 TO 40 KT WITH GUSTS
  UP TO 50 KT ARE EXPECTED THROUGH SATURDAY NIGHT. PEAK WINDS ARE
  EXPECTED SATURDAY EVENING INTO SATURDAY NIGHT. 

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS WILL IMPACT ALL AREAS.
  INITIALLY LATE SATURDAY MORNING, IMPACTS ARE EXPECTED FOR AREAS
  BEYOND 10 NM FROM SHORE, THEN ALL AREAS WILL BE IMPACTED SATURDAY
  AFTERNOON THROUGH SATURDAY NIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
3 follow-up statements
649 
WHUS76 KMFR 081046
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
246 AM PST SAT MAR 8 2014

PZZ356-376-090000-
/O.CON.KMFR.GL.W.0011.140308T1800Z-140309T1200Z/
/O.CON.KMFR.SE.W.0014.140308T1800Z-140309T1200Z/
/O.CON.KMFR.SI.Y.0032.140308T1800Z-140309T1200Z/
/O.CON.KMFR.SW.Y.0027.140308T1800Z-140309T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
246 AM PST SAT MAR 8 2014

...GALE WARNING REMAINS IN EFFECT FROM 10 AM PST THIS MORNING TO
5 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM PST THIS
MORNING TO 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 AM
PST THIS MORNING TO 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
10 AM PST THIS MORNING TO 5 AM PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM PST THIS MORNING TO
5 AM PDT SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
10 AM PST THIS MORNING TO 5 AM PDT SUNDAY. A SMALL CRAFT ADVISORY
FOR WINDS REMAINS IN EFFECT FROM 10 AM PST THIS MORNING TO 5 AM
PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT FROM 10 AM PST THIS MORNING TO 5 AM PDT SUNDAY. 

* SEAS: VERY STEEP WIND DRIVEN SEAS OF 13 TO 16 FEET. 

* WINDS: SOUTH AT 30 TO 40 KT WITH GUSTS UP TO 45 KT. 

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS WILL IMPACT ALL
  AREAS...WITH THE EXCEPTION OF SMALL CRAFT ADVISORY WINDS AND
  SEAS WITHIN 10 NM FROM SHORE SOUTH OF CAPE SEBASTIAN.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-090000-
/O.CON.KMFR.GL.W.0011.140308T1800Z-140309T1200Z/
/O.CON.KMFR.SE.W.0014.140308T1800Z-140309T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
246 AM PST SAT MAR 8 2014

...GALE WARNING REMAINS IN EFFECT FROM 10 AM PST THIS MORNING TO
5 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM PST THIS
MORNING TO 5 AM PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM PST THIS MORNING TO
5 AM PDT SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
10 AM PST THIS MORNING TO 5 AM PDT SUNDAY. 

* SEAS: VERY STEEP AND WIND DRIVEN SEAS OF 15 TO 17 FEET.

* WINDS: SOUTH AT 35 TO 40 KT WITH GUSTS UP TO 50 KT.

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS WILL IMPACT ALL AREAS.  

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
259 
WHUS76 KMFR 082241
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
241 PM PST SAT MAR 8 2014

PZZ376-091145-
/O.CAN.KMFR.SI.Y.0032.000000T0000Z-140309T1200Z/
/O.CAN.KMFR.SW.Y.0027.000000T0000Z-140309T1200Z/
/O.CON.KMFR.GL.W.0011.000000T0000Z-140309T1200Z/
/O.CON.KMFR.SE.W.0014.000000T0000Z-140309T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
241 PM PST SAT MAR 8 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS HAS BEEN UPGRADED TO GALES...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN UPGRADED
TO HAZARDOUS SEAS WARNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY FOR
WINDS HAS BEEN UPGRADED. A GALE WARNING REMAINS IN EFFECT UNTIL
5 AM PDT SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL
5 AM PDT SUNDAY. 


* SEAS: VERY STEEP WIND DRIVEN SEAS...REACHING 14 TO 18 FEET.

* WINDS: SOUTH AT 30 TO 40 KT WITH GUSTS UP TO 50 KT. ISOLATED
  GUSTS TO STORM FORCE 55 KT ARE POSSIBLE NEAR CAPE BLANCO LATE
  THIS EVENING. 

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS WILL IMPACT ALL AREAS.
  PEAK WINDS AND SEAS ARE EXPECTED THIS EVENING AND TONIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-091145-
/O.CON.KMFR.GL.W.0011.000000T0000Z-140309T1200Z/
/O.CON.KMFR.SE.W.0014.000000T0000Z-140309T1200Z/
/O.CON.KMFR.SI.Y.0032.000000T0000Z-140309T1200Z/
/O.CON.KMFR.SW.Y.0027.000000T0000Z-140309T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
241 PM PST SAT MAR 8 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. A
SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT
SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 5 AM PDT SUNDAY. 

* SEAS: VERY STEEP WIND DRIVEN SEAS...REACHING 14 TO 18 FEET.

* WINDS: SOUTH AT 30 TO 40 KT WITH GUSTS UP TO 50 KT. ISOLATED
  GUSTS TO STORM FORCE 55 KT ARE POSSIBLE NEAR CAPE BLANCO LATE
  THIS EVENING. 

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS WILL IMPACT ALL
  AREAS...WITH THE EXCEPTION OF SMALL CRAFT ADVISORY WINDS AND
  SEAS WITHIN 10 NM FROM SHORE FROM BROOKINGS SOUTH. PEAK WINDS
  AND SEAS ARE EXPECTED THIS EVENING AND TONIGHT. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-091145-
/O.CON.KMFR.GL.W.0011.000000T0000Z-140309T1200Z/
/O.CON.KMFR.SE.W.0014.000000T0000Z-140309T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
241 PM PST SAT MAR 8 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. 

* SEAS: VERY STEEP AND WIND DRIVEN SEAS...REACHING 15 TO 18 FEET.

* WINDS: SOUTH AT 35 TO 40 KT WITH GUSTS UP TO 50 KT. ISOLATED
  GUSTS TO STORM FORCE 55 KT ARE POSSIBLE NEAR CAPE BLANCO LATE
  THIS EVENING. 

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS WILL IMPACT ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
604 
WHUS76 KMFR 091035
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
335 AM PDT SUN MAR 9 2014

PZZ350-092345-
/O.CAN.KMFR.GL.W.0011.000000T0000Z-140309T1200Z/
/O.EXB.KMFR.SI.Y.0032.000000T0000Z-140309T1500Z/
/O.EXT.KMFR.SE.W.0014.000000T0000Z-140309T1500Z/
/O.NEW.KMFR.SW.Y.0028.140309T1500Z-140310T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
335 AM PDT SUN MAR 9 2014

...GALE WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM
THIS MORNING TO 8 AM PDT MONDAY...


THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS
MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 8 AM THIS MORNING TO 8 AM PDT MONDAY. THE GALE WARNING HAS
BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL
8 AM PDT THIS MORNING. 

* SEAS: VERY STEEP WIND DRIVEN SEAS OF 13 TO 16 FEET THIS
  MORNING...BECOMING 10 TO 11 FEET AT 15 SECONDS THIS AFTERNOON. 

* WINDS: SOUTH AT 25 TO 30 KT WITH GUSTS UP TO 40 KT. ISOLATED
  GUSTS MAY BE STRONGER NEAR CAPES AND HEADLANDS.

* AREAS AFFECTED: ALL AREAS WILL BE IMPACTED BY SMALL CRAFT
  ADVISORY CONDITIONS AND VERY STEEP SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-092345-
/O.CAN.KMFR.GL.W.0011.000000T0000Z-140309T1200Z/
/O.EXT.KMFR.SE.W.0014.000000T0000Z-140309T1500Z/
/O.EXT.KMFR.SI.Y.0032.000000T0000Z-140309T1500Z/
/O.EXT.KMFR.SW.Y.0027.000000T0000Z-140310T1500Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
335 AM PDT SUN MAR 9 2014

...GALE WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 AM PDT
THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8
AM PDT MONDAY...


THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 8 AM
PDT THIS MORNING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN
EFFECT UNTIL 8 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 8 AM PDT MONDAY. 

* SEAS: VERY STEEP WIND DRIVEN SEAS OF 12 TO 14 FEET THIS
  MORNING...BECOMING 10 TO 11 FEET AT 15 SECONDS THIS AFTERNOON.

* WINDS: SOUTH AT 25 TO 30 KT WITH GUSTS UP TO 40 KT. ISOLATED
  GUSTS MAY BE STRONGER NEAR CAPES AND HEADLANDS.

* AREAS AFFECTED: SMALL CRAFT ADVISORY WINDS ARE EXPECTED OVER ALL
  AREAS. VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED NORTH OF CAPE
  SEBASTIAN THIS MORNING. ALL AREAS WILL BE IMPACTED BY SMALL
  CRAFT ADVISORY SEAS INTO MONDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-376-092345-
/O.CAN.KMFR.GL.W.0011.000000T0000Z-140309T1200Z/
/O.EXB.KMFR.SI.Y.0032.000000T0000Z-140309T1500Z/
/O.EXB.KMFR.SW.Y.0027.000000T0000Z-140310T1500Z/
/O.EXT.KMFR.SE.W.0014.000000T0000Z-140309T1500Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
335 AM PDT SUN MAR 9 2014

...GALE WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 AM
PDT MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS
MORNING...


THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS
MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
UNTIL 8 AM PDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 8 AM PDT THIS
MORNING. 

* SEAS: VERY STEEP WIND DRIVEN SEAS OF 13 TO 15 FEET THIS
  MORNING...BECOMING 10 TO 11 FEET AT 15 SECONDS THIS AFTERNOON.

* WINDS: SOUTH AT 25 TO 30 KT WITH GUSTS UP TO 40 KT. 

* AREAS AFFECTED: SMALL CRAFT ADVISORY WINDS ARE EXPECTED OVER ALL
  AREAS THIS MORNING. VERY STEEP AND HAZARDOUS SEAS WILL IMPACT
  AREAS NORTH OF CAPE SEBASTIAN THIS MORNING. SMALL CRAFT ADVISORY
  SEAS WILL IMPACT ALL AREAS THROUGH MONDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 7, 2:45 PM PST, 1 minute earlier.

Area forecast discussion, Mar 7, 2:45 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PST FRI MAR 7 2014

.SHORT TERM...A LONG WAVE RIDGE WILL BUILD INTO THE WEST COAST
TONIGHT AND SATURDAY. THIS WILL LEAD TO WARM TEMPERATURES WITH
HIGHS AROUND 70 FOR THE WEST SIDE VALLEYS. PATCHY LOW CLOUDS ARE
POSSIBLE AGAIN TONIGHT BUT THOSE SHOULD BURN OFF RATHER QUICKLY
SATURDAY. THE RIDGE IS EXPECTED TO SHIFT EAST SATURDAY AFTERNOON
ALLOWING THE NEXT FRONT TO MOVE INTO THE COASTAL WATERS. THIS FRONT
WILL BRING GUSTY WINDS TO THE WATERS AND THE COASTAL COUNTIES
SATURDAY EVENING THROUGH SATURDAY NIGHT. THE HEADLANDS NEAR CAPE
BLANCO COULD SEE WIND GUSTS IN THE 50-60 MPH RANGE BUT WINDS WILL
NOT BE AS STRONG IN THE REMAINDER OF COOS AND CURRY COUNTIES.
HOWEVER IT WILL STILL BE QUITE WINDY ALONG HIGHWAY 101. WINDS WILL
ALSO BE GUSTY ACROSS THE HIGHER TERRAIN, THE SHASTA VALLEY AND
PARTS OF EASTERN KLAMATH COUNTY AND LAKE/MODOC COUNTIES. THE
PRESSURE GRADIENTS ARE NOT AS STRONG AS WITH THE FRONT THAT MOVED
THROUGH OUR FORECAST AREA A FEW DAYS AGO. UNLESS THE NEXT MODEL
RUN SHOWS A MUCH STRONGER GRADIENT..WINDS IN THE SHASTA VALLEY AND
THE EAST SIDE WILL ONLY BE GUSTING TO AROUND 50 MPH AND IN THE
ADVISORY RANGE.

SATELLITE IMAGERY ALSO SHOWS A DECENT MOISTURE TAP WITH THIS
FRONT. RAIN IS EXPECTED AT THE COAST SATURDAY EVENING BEFORE
SPREADING INLAND OVERNIGHT. RAINFALL TOTAL OF THIS STORM FROM
SATURDAY NIGHT THROUGH MONDAY MORNING RANGE FROM 3-4 INCHES IN
CURRY COUNTY AND NW SISKIYOU COUNTY...2-3 INCHES FOR JOSEPHINE
COUNTY...AND 1-2 INCHES FOR THE CASCADES AND REST OF THE WEST
SIDE. AREAS EAST OF THE CASCADES COULD SEE AROUND 0.50-0.75 OF AN
INCH OF RAIN. SNOW LEVELS HOWEVER WILL REMAIN ABOVE 6000 FEET
THROUGH SUNDAY...COMING DOWN TO AROUND 4500-5500 FEET MONDAY.

THE SHORT WAVE TROUGH IS EXPECTED TO MOVE ACROSS OUR FORECAST AREA
ON MONDAY BEHIND THE SURFACE FRONT. THIS WILL KEEP SHOWERS IN THE
AREA ESPECIALLY IN UPSLOPE FLOW INTO THE MOUNTAINS. SNOW LEVELS
WILL BE DOWN AROUND 4-4500 FEET WEST OF THE CASCADES AND 5-5500
FEET IN LAKE AND MODOC COUNTIES. NORTHWEST FLOW ALOFT BEHIND THE
COLD FRONT MONDAY NIGHT WILL LEAD TO COOLER NIGHT TIME LOWS
STARTING TUESDAY MORNING. /FB

.LONG TERM...FAIRLY BENIGN WEATHER TROUGH THE PERIOD. MODELS ARE IN
GOOD AGREEMENT LEADING TO ABOVE AVERAGE CONFIDENCE IN HIGH AND DRY
WEATHER TUESDAY-WEDNESDAY. DIFFERENCES EMERGE WEDNESDAY NIGHT
WITH A POTENTIAL SHORT WAVE MOVING THROUGH THE FLOW, BUT IT LOOKS
TO BE A WEAK SYSTEM NONETHELESS. HAVE STEERED DRIER WITH THE
FORECAST FOR THIS PERIOD WITH SLIGHT CHANCE POPS LIMITED TO
MAINLY THE COASTAL WATERS. HIGH PRESSURE SHOULD ALSO PREVAIL
THURSDAY UNDER HIGH PRESSURE. MODELS DIVERGE AGAIN THURSDAY NIGHT
THROUGH FRIDAY WITH THE EUROPEAN SHOWING A SHORT WAVE WITH SOME
RAIN AND THE GFS REMAINING DRY. THESE POTENTIAL DIFFERENCES AREA
ALSO APPARENT IN THE RESPECTIVE ENSEMBLE MEANS. WITH BOTH THE EURO
AND NAEFS ENSEMBLES POINTING TOWARD THE WETTER SOLUTION AROUND
FRIDAY...HAVE KEPT THAT PERIOD IN A CHANCE OR SLIGHT CHANCE OF
RAIN. /STAVISH

&&

.AVIATION...BASED ON THE 07/18Z TAF CYCLE...HIGH CONFIDENCE IN VFR
CONDITIONS PREVAILING THROUGH MOST OF TONIGHT AREA-WIDE. LCL IFR LOW
CLOUDS/FOG WILL LIKELY IMPACT SOME INTERIOR VALLEYS W OF CSCDS IN
BTWN 11-15Z SATURDAY BUT IT LIKELY WON'T PERSIST LONGER THAN 18Z.
BETTER CONFIDENCE OF OCCURRENCE AT KRBG VS. KMFR. /STAVISH

&&

.MARINE...STRONG COLD FRONT TO APPROACH THE COASTAL WATERS SATURDAY
AND LOOKS LIKE SOUTH WINDS WILL INCREASE A BIT SOONER AND HAVE
BUMPED THE GALE AND HAZARDOUS SEAS WATCHES UP IN TIME TO INCLUDE SAT
AFTN. HIGH CONFIDENCE IN WARNING CONDITIONS DEVELOPING NORTH OF CAPE
BLANCO WITH LESSER CONFIDENCE SOUTH. CONDITIONS IMPROVE SUNDAY
THROUGH MID WEEK. /STAVISH

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM PST SATURDAY TO 5 AM
     PDT SUNDAY FOR PZZ310-356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM PST SATURDAY
     TO 5 AM PDT SUNDAY FOR PZZ310-356-376.
     GALE WARNING FROM 10 AM PST SATURDAY TO 5 AM PDT SUNDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 10 AM PST SATURDAY TO 5 AM PDT
     SUNDAY FOR PZZ310-350-356-370-376.

FJB/MTS/MTS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:28 AM PSTGale WatchMFR12 hr
Mar 7, 2:28 AM PSTHazardous Seas WatchMFR12 hr
Mar 7, 2:46 PM PSTHazardous Seas WarningMFR40 hr
Mar 7, 2:46 PM PSTSmall Craft Advisory for WindsMFR40 hr
Mar 7, 2:46 PM PSTSmall Craft Advisory for Hazardous SeasMFR59 hr

Nearby

Gale Warnings in Oregon, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.